How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 18427
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now

I have been on fluoxetine for24 days and am feeling really

Customer Question

I have been on fluoxetine for24 days and am feeling really bad. Can I stop taking them. I do have 1 months supply left
Submitted: 12 months ago.
Category: Medical
Expert:  Dr. D. Love replied 12 months ago.

Hello from JustAnswer.

If you mean that you are feeling bad because of side effects from the fluoxetine, yes, it be fine to stop taking the drug. Although the fluoxetine is generally very well tolerated, there are some people that develop significant side effects, and if it is making you feel really bad, it is reasonable to stop the drug. It is possible to have symptoms from suddenly stopping antidepressants, but that is primarily a concern when they have been taken for longer periods of time. Since you have only been taking it for 24 days, there is not any significant concern about simply stopping the drug.

If stopping the fluoxeetine, the other consideration is that, whatever condition that was the original reason for starting the fluoxetine may require a different medicine if the fluoxetine is being stopped. If someone gets significant side effects to an antidepressant, it would be reasonable to change to another antidepressant in a different class to try to find one that is better tolerated. But it would require discussion with your doctor to decide on the next antidepressant to try.

If you mean that you are feeling really bad because the condition being treated with the fluoxetine is not getting better, then it would not be as wise to stop the drug. While many people improve at starting doses of the fluoxeetine, there are some people that need a higher dose or need a second drug to augment the effect of the fluoxetine. So, if the underlying condition is the reason that you are feeling really bad, it would be better to discuss with your doctor about adjusting the drug regimen.

If I can provide any additional information, please let me know.

Expert:  Dr. D. Love replied 12 months ago.

Please let me know if I can provide any further assistance.

Related Medical Questions